Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 5, 2004, 3:50 AM MDT for Doña Ana County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 3:50 AM MDT (09:50 UTC)
- Expired
- Oct 5, 2004, 4:15 AM MDT
- In force
- 25 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 050950 SVRELP NMC013-051015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 347 AM MDT TUE OCT 5 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DONA ANA COUNTY IN NEW MEXICO * UNTIL 415 AM MDT * AT 338 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF ORGAN...OR ABOUT 7 MILES EAST OF LAS CRUCES...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR ORGAN AT 355 AM MDT AND PROCED EAST OVER RURAL EASTERN DONA ANA COUNTY BY 405 AM MDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS NEAR ARROYOS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3238 10676 3225 10660 3244 10638 3275 10639 $$ BIRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:30 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 5, 2:30 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 AM MDT TUE OCT 5 2004 SYNOPSIS... ANOTHER EAST PUSH OF MOIST AND UNSTABLE AIR SLID ACROSS THE REGION OVERNIGHT. AS AN UPPER LEVEL LOW MOVES TOWARD THE BORDERLAND THIS AFTERNOON THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. A NUMBER OF FACTORS WILL SIGNIFICANTLY INCREASE THUNDERSTORM CHANCES LATER TODAY. OUR REGION STANDS THE BEST CHANCE IN THE COUNTRY FOR SEVERE WEATHER WITH LARGE HAIL...STRONG WINDS...AND AN ISOLATED TORNADO POSSIBLE WITH SOME OF THESE STORMS. FOR WEDNESDAY THE FOCUS FOR STORMS SHIFTS EAST OVER THE RIO GRANDE VALLEY AND EASTWARD. THURSDAY AND BEYOND WESTERLY WINDS AND BUILDING HIGH PRESSURE ALOFT WILL RESULT IN A DRIER WEATHER PATTERN. DISCUSSION... REINFORCING EAST PUSH HAS STRENGTHENED A SURFACE BOUNDARY OVER THE CWFA THIS MORNING. THE RESULT IS TO FINALLY KICK OFF THUNDERSTORMS ANTICIPATED MONDAY AFTERNOON. THE AREA OF GENERATION IS A N/S LINE FROM T OR C SOUTH TO W. DONA ANA COUNTY. TODAY THE AREA COULD FIND ITSELF IN A SVR TSTM WATCH BOX AS A NUMBER OF INGREDIENTS LOOK CONDUCIVE FOR SEVERE WEATHER. THE SURFACE BOUNDARY WILL KEEP LOW LEVEL CONVERGENCE IN THE AREA NEAR THE DMN AREA. ALSO A SHARP DRYLINE LOOKS TO SET UP ASSOCIATED WITH THE CONVERGENCE ZONE JUST TO THE WEST...NEAR DMN. EPZ EVENING SOUNDING SHOWED A LOSS OF SFC MOISTURE WHICH WAS PRIMARILY RESPONSIBLE FOR NO STORMS YESTERDAY. HOWEVER...WITH THE EAST PUSH DEWPOINTS ARE UP SIGNIFICANTLY AND SO SHOULD BE THE PW VALUES. THUS WE SHOULD HAVE AMPLE LOW AND MID LEVEL MSTR AGAIN. WE NEED THE ADDITIONAL MSTR TO BUST THE WEAK MID LEVEL CAP. THE PROG ETA SOUNDING ALSO SHOWS A WIND PROFILE FAVORABLE FOR SEVERE STORM DEVELOPMENT WITH GOOD VEERING AND SPEED SHEAR WITH HEIGHT. UPPER LEVEL SUPPORT...THE UPPER LEVELS WILL TREND TOWARD FAVORING STORM DEVELOPMENT AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. CYCLONIC FLOW ALOFT AS WELL AS DIFFLUENCE/DIVERGENCE AND COOLER TEMPS TO STEEPEN LAPSE RATES. ALTHOUGH NOT POSITIONED AS WELL AS IN THE PREVIOUS SVR WX OUTBREAK...JET INTERACTIONS MAY PLAY A MINOR ROLE WITH RR AND LF JET FLANKS EAST AND WEST OF THE CWFA RESPECTIVELY. FOR WEDNESDAY...MANY OF THE SAME FACTORS REPLAY AGAIN...BUT THE FOCUS APPEARS TO BE SHIFTED EAST OVER THE RIO GRANDE AND EASTWARD. TODAY SHOULD BE A N-S LINE FROM NEAR DEMING EASTWARD. THURSDAY ANOTHER EASTWARD SHIFT IN THE STORM FOCUS AS THE SLOW TO MOVE UPPER TROUGH BEGINS TO FINALLY MOVE EAST OF THE AREA. THUS MOST ZONES WILL HAVE MINIMAL OR NO POPS...EXCEPTIONS BEING FAR EAST ZONES. FINALLY...IN THE LONGER TERM THE AREA APPEARS TO DRY OUT UNDER NW FLOW OFF THE SURFACE. THUS KEEPING IT DRY THROUGH THE WEEKEND. ADDING POPS BACK IN EARLY NEXT WEEK AS A PERSISTENT SE FLOW LOOKS TO PULL MOISTURE BACK IN AND A WEST COAST TROUGH APPROACHES. PRELIMINARY NUMBERS... EL PASO BB 082/060 080/058 080 46320 ALAMOGORDO TB 074/054 075/054 074 56320 LAS CRUCES BB 079/056 079/055 078 46220 CLOUDCROFT TB 060/041 058/039 057 56331 TRUTH OR CONSEQUENCES BB 075/054 076/053 074 46220 SILVER CITY BB 075/051 071/047 070 22210 DEMING BB 085/056 081/055 079 24210 LORDSBURG UB 086/058 082/053 082 11000 SIERRA BLANCA TB 077/056 075/055 075 56331 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 14 / BIRD
Hazardous weather outlook, Oct 4, 6:34 AM MDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 634 AM MDT MON OCT 4 2004 NMZ022>025-030>032-TXZ055-056-041833- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 634 AM MDT MON OCT 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER AREAS EAST OF THE RIO GRANDE THIS AFTERNOON. THUNDERSTORMS WILL BECOME MORE FREQUENT IN THE EVENING HOURS. SOME OF THE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE AND AND STRONG WINDS AS WELL AS PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... INCREASED MOISTURE AND INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. CONVECTIVE PARAMETERS AND FORECAST SHEAR PROFILES SUGGEST THAT SOME OF THE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING FROM PERIODS OF HEAVY RAIN WILL BE POSSIBLE NEAR STORMS. SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY WEDNESDAY WITH DRY CONDITIONS ANTICIPATED FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:31 AM MDT | Severe Thunderstorm Warning | EPZ | Otero | 44 min |
| Oct 5, 4:39 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 36 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.